Electronic Journal of Probability

Large Deviation Principle and Inviscid Shell Models

Hakima Bessaih and Annie Millet

Full-text: Open access

Abstract

LDP is proved for the inviscid shell model of turbulence. As the viscosity coefficient converges to 0 and the noise intensity is multiplied by its square root, we prove that some shell models of turbulence with a multiplicative stochastic perturbation driven by a $H$-valued Brownian motion satisfy a LDP in $\mathcal{C}([0,T],V)$ for the topology of uniform convergence on $[0,T]$, but where $V$ is endowed with a topology weaker than the natural one. The initial condition has to belong to $V$ and the proof is based on the weak convergence of a family of stochastic control equations. The rate function is described in terms of the solution to the inviscid equation.

Article information

Source
Electron. J. Probab., Volume 14 (2009), paper no. 89, 2551-2579.

Dates
Accepted: 26 November 2009
First available in Project Euclid: 1 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464819550

Digital Object Identifier
doi:10.1214/EJP.v14-719

Mathematical Reviews number (MathSciNet)
MR2570011

Zentralblatt MATH identifier
1191.60074

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60]
Secondary: 60F10: Large deviations 76D06: Statistical solutions of Navier-Stokes and related equations [See also 60H30, 76M35] 76M35: Stochastic analysis

Keywords
Shell models of turbulence viscosity coefficient and inviscid models stochastic PDEs large deviations

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Bessaih, Hakima; Millet, Annie. Large Deviation Principle and Inviscid Shell Models. Electron. J. Probab. 14 (2009), paper no. 89, 2551--2579. doi:10.1214/EJP.v14-719. https://projecteuclid.org/euclid.ejp/1464819550


Export citation

References

  • D. Barbato, M. Barsanti, H. Bessaih and F. Flandoli, Some rigorous results on a stochastic Goy model. Journal of Statistical Physics, 125 (2006) 677-716.
  • V. Barbu, G. Da Prato, Existence and ergodicity for the two-dimensional stochastic magneto-hydrodynamics equations. Appl. Math. Optim. 56(2) (2007), 145-168.
  • L. Biferale, Shell models of energy cascade in turbulence. Annu. Rev. Fluid Mech., Annual Reviews, Palo Alto, CA 35 (2003), 441-468.
  • A. Budhiraja, P. Dupuis, A variational representation for positive functionals of infinite dimensional Brownian motion. Prob. and Math. Stat. 20 (2000), 39-61.
  • A. Budhiraja, P. Dupuis and V. Maroulas, Large deviations for infinite dimensional stochastic dynamical systems. Ann. Prob. 36 (2008), 1390-1420.
  • M. Capinskyi, D. Gatarek, Stochastic equations in Hilbert space with application to Navier-Stokes equations in any dimension. J. Funct. Anal. 126 (1994) 26-35.
  • S. Cerrai, M. Röckner, Large deviations for stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction terms. Ann. Probab. 32 (2004), 1100-1139.
  • M. H. Chang, Large deviations for the Navier-Stokes equations with small stochastic perturbations. Appl. Math. Comput. 76 (1996), 65-93.
  • F. Chenal, A. Millet, Uniform large deviations for parabolic SPDEs and applications. Stochastic Process. Appl. 72 (1997), no. 2, 161–186.
  • I. Chueshov, A. Millet, Stochastic 2D hydrodynamical type systems: Well posedness and large deviationsi. Appl. Math. Optim. (to appear), DOI 10.1007/s00245-009-9091-z, Preprint arXiv:0807.1810.v2, July 2008.
  • P. Constantin, B. Levant and E. S. Titi, Analytic study of the shell model of turbulence. Physica D 219 (2006), 120-141. Math.Review 2007h:76055
  • P. Constantin, B. Levant and E. S. Titi, Regularity of inviscid shell models of turbulence. Phys. Rev. E 3 (1) (2007), 016304, 10 pp.
  • G. Da Prato, J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge University Press, 1992.
  • A. Dembo, O. Zeitouni, Large Deviations Techniques and Applications Springer-Verlag, New York, 2000.
  • A. Du, J. Duan and H. Gao, Small probability events for two-layer geophysical flows under uncertainty. preprint arXiv:0810.2818, October 2008.
  • J. Duan, A. Millet, Large deviations for the Boussinesq equations under random influences. Stochastic Process. Appl. 119-6 (2009), 2052-2081.
  • P. Dupuis, R.S. Ellis, A Weak Convergence Approach to the Theory of Large Deviations, Wiley-Interscience, New York, 1997.
  • N. H. Katz, N. Pavlovi'c, Finite time blow-up for a dyadic model of the Euler equations. Trans. Amer. Math. Soc. 357 (2005), 695-708.
  • H. Kunita, Stochastic flows and stochastic differential equations, Cambridge University Press, Cambridge-New York, 1990.
  • W. Liu, Large deviations for stochastic evolution equations with small multiplicative noise, Appl. Math. Optim. (to appear), doi:10.1007/s00245-009-9072-2, preprint arXiv:0801.1443-v4, September 2009
  • V. S. L'vov, E. Podivilov, A. Pomyalov, I. Procaccia and D. Vandembroucq, Improved shell model of turbulence, Physical Review E, 58 (1998), 1811-1822.
  • U. Manna, S.S. Sritharan and P. Sundar, Large deviations for the stochastic shell model of turbulence, preprint arXiv:0802.0585-v1, February 2008.
  • M. Mariani, Large deviations principles for stochastic scalar conservation laws. Probab. Theory Related Fields, to appear. preprint arXiv:0804.0997v3
  • J.L. Menaldi, S.S. Sritharan, Stochastic 2-D Navier-Stokes equation. Appl. Math. Optim. 46 (2002), 31-53.
  • K. Ohkitani, M. Yamada, Temporal intermittency in the energy cascade process and local Lyapunov analysis in fully developed model of turbulence. Prog. Theor. Phys. 89 (1989), 329-341.
  • R. Sowers, Large deviations for a reaction-diffusion system with non-Gaussian perturbations. Ann. Prob. 20 (1992), 504-537.
  • S. S. Sritharan, P. Sundar, Large deviations for the two-dimensional Navier-Stokes equations with multiplicative noise. Stoch. Proc. and Appl. 116 (2006), 1636-1659.